Alert archive / New York / Special Marine Warnings in 2020
Special Marine Warning 19, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 3, 2020, 6:09 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2020, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 3, 2020, 6:59 PM EDT
- In force
- 50 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 3, 5:13 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 3, 5:13 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 513 PM EDT Wed Jun 3 2020 .SYNOPSIS... Weak high pressure will generally support fair weather tonight through much of Friday. A cold front will allow for some unsettled weather Friday and Friday night...then fair weather will return during the weekend through the first half of next week. && .NEAR TERM /THROUGH THURSDAY/... Weak high pressure will support fair weather for most areas through Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Weak high pressure will remain overhead Thursday night before being pushed east out of the region by the next frontal system late Friday. That being said, Thursday night through the first half of Friday will be dry with mostly clear to partly cloudy skies. Lows Thursday night will drop down into the upper 50s in the North Country, whereas the remainder of the region will see low to mid 60s. A weak midlevel trough and surface cold front will slide through the central Great Lakes and Southern Ontario throughout the day on Friday, before developing stronger synoptic support and reaching New York Friday night. That being said, Friday is expected to be primarily dry with the slight chance of a few showers and thunderstorms forming on the mesoscale boundaries forming off of the lakes. 850 mb temperatures are alluding to near +15C temperatures overhead, which will support highs to climb up into the low to mid 80s. The aforementioned to midlevel trough and associated surface cold front will pass through the region Friday night and Saturday morning. As the front passes through, expect scattered showers and storms due to the lack of atmospheric forcing available at this time. Throughout the day on Saturday, the midlevel trough will continue to push east and begin to dig as is encroaches into New England. While the trough will be digging and thus steepening the midlevel lapse rates, the potential for thunderstorms will have ended due to the passage of the front, therefore expect showers throughout the day on Saturday. Also, due to the cold frontal passage, cold air advection will act to hinder the warm highs like the day before, expect highs to be in the 70s. Shower coverage will gradually end from west to east throughout Saturday evening and night as the midlevel trough moves further east into New England. As stated previously, the cold air advection scheme will keep things on the cooler side. Highs will drop into the low to mid 50s Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A stretch of dry weather will develop through the first half of next week as a strong mid/upper level ridge moves from the central US into the Ohio Valley and Great Lakes. This will provide dry weather Sunday through Tuesday. As the ridge moves toward the coast a southerly flow of warmer and wetter (including the remnants of Cristobal) air begins to overspread the region Wednesday. Temperatures will be quite cool on Sunday with highs in the mid to upper 60s and lows in the mid to upper 40s. High temperatures warm to the low 70s on Monday and into the upper 70s to low 80s on Tuesday and Wednesday. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Weak high pressure moving across the region tonight and Thursday will maintain VFR conditions for most areas. The only issue will be some light fog that reduce vsbys to MVFR levels in some areas late tonight. IFR vsbys may develop across parts of the Southern Tier between 8 and 12z. Outlook... Thursday night and Friday...VFR. Friday night through Saturday...Mainly VFR. A few showers possible. Sunday and Monday...VFR. && .MARINE... While fresh southwesterlies will keep choppy conditions in place on Lake Erie early this evening...weak high pressure moving across the Lower Great Lakes will support generally light winds and negligible waves tonight through Friday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...EAJ LONG TERM...Levan AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jun 3, 10:08 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 1008 AM EDT Wed Jun 3 2020 NYZ007-008-019>021-041400- Jefferson-Lewis-Chautauqua-Cattaraugus-Allegany- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There's a small risk that a few thunderstorms will produce strong gusty winds this afternoon. Any damage would be isolated in nature. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-010>014-085-041400- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-041400- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-041400- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. There's a small risk that a few thunderstorms will produce strong gusty winds this afternoon. Any damage would be isolated in nature. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Jun 3, 4:06 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
406 PM EDT Wed Jun 3 2020
NYZ012>014-032030-
Ontario-Livingston-Wyoming-
406 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WYOMING...SOUTHERN
LIVINGSTON AND SOUTHWESTERN ONTARIO COUNTIES...
At 403 PM EDT, strong thunderstorms were located over northern
Wyoming County, moving southeast at 50 mph.
Winds in excess of 40 mph are possible with these storms. Very heavy
rainfall is occurring with these storms as well. Rainfall amounts of
an inch to inch and a half in 30 minutes are possible.
Locations impacted include...
Dansville, Letchworth State Park, Perry, Warsaw, Mount Morris,
Conesus, Naples, Varysburg, Groveland, Springwater, Sheldon, Nunda,
Castile, Ossian, Silver Springs, Leicester, Wyoming, Gainesville,
Hermitage and Ossian Center.
This includes Interstate 390 between exits 4 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4251 7784 4252 7784 4252 7786 4273 7846
4287 7820 4264 7737 4258 7737 4258 7766
4253 7766 4253 7772 4247 7772 4247 7773
TIME...MOT...LOC 2003Z 294DEG 43KT 4272 7806
MitchellThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:05 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 55 min |
| Jun 2, 9:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 2, 10:13 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 62 min |
| Jun 2, 10:27 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jun 2, 10:49 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 56 min |
| Jun 2, 10:53 PM EDT | Special Weather Statement | BUF | Genesee | 52 min |
| Jun 2, 11:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans | 54 min |
| Jun 2, 11:28 PM EDT | Flash Flood Warning | BUF | Erie, Niagara | 3 hr |
| Jun 2, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 65 min |
| Jun 2, 11:43 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 3, 12:25 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 65 min |
| Jun 3, 5:43 AM EDT | Special Weather Statement | BUF | Chautauqua | 62 min |
| Jun 3, 6:17 AM EDT | Special Weather Statement | BUF | Erie, Niagara | 73 min |
| Jun 3, 6:26 AM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 3, 6:39 AM EDT | Special Weather Statement | BUF | Erie | 36 min |
| Jun 3, 4:06 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 24 min |
| Jun 3, 6:39 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jun 3, 6:43 PM EDT | Special Weather Statement | BUF | Jefferson | 47 min |
| Jun 3, 7:01 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 44 min |
| Jun 3, 7:24 PM EDT | Special Weather Statement | BUF | Monroe | 36 min |
| Jun 3, 7:37 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario | 53 min |
Nearby
Special Marine Warnings in New York, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.